Thunderstorm Wind, Grant
- When
- June 10, 3:05 PM CST
- Where
- Grant County, 3 mi E of Renfrow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.917, -97.600
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 1:56 PM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT SAT JUN 10 2006 .DISCUSSION... A SLIGHT COOLING TREND...AT LEAST COOLER WITH RESPECT TO 100+ TEMPS...WILL COMMENCE TOMORROW AS WEAK FRONTAL BOUNDARY IS STILL FORECAST TO PROGRESS SLOWLY THROUGH THE REGION. THE EFFECTS WILL BE MOST NOTICEABLE ACROSS NORTHERN OKLAHOMA...LEAST NOTICEABLE ACROSS OUR WESTERN NORTH TEXAS ZONES. MODERATE SOUTHWESTERLY WINDS TODAY ARE RESULTING IN NEAR OR RECORD BREAKING HEAT. THIS WILL BE SEEN AGAIN TOMORROW JUST AHEAD OF THE FRONTAL BOUNDARY...WITH ONLY FAR NORTHERN OKLAHOMA EXPECTED TO SEE A DROP IN HIGH TEMPS FOR SUNDAY. MENTIONED FRONT IS FORECAST TO OOZE ACROSS OKLAHOMA AND NORTH TEXAS SUNDAY NIGHT AND EARLY MONDAY...WHICH IS DEPICTED MOST AGRESSIVELY BY THE GFS. GIVEN UPPER RIDGE IN PLACE...FORECAST IS MORE IN LINE WITH NAM/WRF MODELS IN BRINGING IN A MORE GRADUAL BACK-DOOR FRONT. THIS WILL STILL YIELD SLIGHTLY COOLER TEMPERATURES FOR A FEW DAYS...MAINLY MONDAY AND TUESDAY...BEFORE UPPER 90S AND 100S RETURN. AS FAR AS POPS...WILL KEEP SLIGHT CHANCES POPS GOING ACROSS THE NORTH AND WEST TONIGHT WHERE MID-LEVEL MOISTURE PLUME AND WEAK S/WV TROF COULD ALLOW FOR ISOLATED DEVELOPMENT. LOW POPS WILL CONTINUE ACROSS THE NORTH AS POSSIBLE MCS DIVES SOUTHEAST OUT OF KANSAS LATE TONIGHT INTO TOMORROW MORNING. DURING THE DAY TOMORROW WILL KEEP LOW POPS NEAR FRONTAL BOUNDARY AND WITH THE POSSIBILITY FOR HIGH PLAINS MCS ACTIVITY AND NORTHWESTERLY FLOW...WILL KEEP LOW POPS ACROSS ABOUT THE NORTHERN HALF OF OKLAHOMA INTO MONDAY AFTERNOON. AFTER THAT...DRY FORECAST WILL BE MAINTAINED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 100 69 93 / 10 10 10 20 HOBART OK 72 101 68 96 / 20 10 10 20 WICHITA FALLS TX 73 102 72 99 / 0 10 10 10 GAGE OK 68 92 66 90 / 20 20 20 20 PONCA CITY OK 71 94 67 88 / 20 20 20 20 DURANT OK 74 98 72 97 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/11
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1234 PM CDT SAT JUN 10 2006
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1234 PM CDT SAT JUN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE.
LOCATION...
THUNDERSTORMS ARE MOST LIKELY IN NORTHWEST OKLAHOMA...WITH ISOLATED
ACTIVITY INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
TIMING...
2 PM THROUGH 8 PM.
DISCUSSION...
A TROUGH EXTENDING FROM THE SURFACE TO MID LEVELS WILL MOVE INTO
NORTHWEST OKLAHOMA AND THE EASTERN TEXAS PANHANDLE THIS AFTERNOON.
LIFTING AHEAD OF THIS FEATURE WILL COMBINE WITH WEAK TO MODERATE
INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS. THE MOST LIKELY AREA
FOR STORM DEVELOPMENT IS BETWEEN CHEYENNE AND WOODWARD...WITH
MOVEMENT TO THE NORTHEAST. MORE ISOLATED ACTIVITY MAY DEVELOP IN THE
TEXAS PANHANDLE AND MOVE TOWARD FAR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS...BETWEEN ELK CITY AND KNOX CITY. WITH ANY THUNDERSTORMS
TODAY...THE HOT AND DRY ENVIRONMENT WILL SUPPORT STRONG WIND GUSTS
OR MICROBURSTS WHICH COULD PRODUCE LOCALLY DAMAGING WINDS. THE
ACTIVITY WILL DIMINISH BY MID EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
CONTINUED HOT AND DRY WEATHER WILL STRESS BOTH PEOPLE AND
VEGETATION. PEOPLE INVOLVED IN OUTDOOR ACTIVITY WILL NEED TO TAKE
PRECAUTIONS TO MINIMIZE THE RISK OF HEAT RELATED ILLNESS.
HIGH TO VERY HIGH FIRE DANGER WILL ALSO REMAIN IN PLACE...ESPECIALLY
IN DRIER PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE
REFER TO THE FIRE DANGER STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ALTHOUGH COVERAGE WILL BE LIMITED...A FEW THUNDERSTORMS ARE EXPECTED
AGAIN SUNDAY. A WEAK COLD FRONT WILL SAG SOUTH ACROSS PARTS OF
OKLAHOMA DURING THE DAY. CONVERGENCE ALONG THE BOUNDARY AND STRONG
SURFACE HEATING MAY AGAIN SUPPORT THUNDERSTORMS ACROSS NORTHERN AND
WEST CENTRAL OKLAHOMA. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS
FROM MICROBURSTS.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL COOL ONLY BRIEFLY IN PARTS OF OKLAHOMA.
OTHERWISE...THE UNSEASONABLE HEAT WILL CONTINUE SUNDAY AND INTO NEXT
WEEK. PEOPLE INVOLVED IN OUTDOOR ACTIVITY WILL NEED TO TAKE
PRECAUTIONS TO MINIMIZE THE RISK OF HEAT RELATED ILLNESS. HIGH FIRE
DANGER WILL CONTINUE TO BE A CONCERN FOR LOCATIONS WITH DRIER
VEGETATION.
BURKE/MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT SAT JUN 10 2006 OKZ005-006-102000- ALFALFA OK-WOODS OK- 235 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS DEVELOPING IN FAR SOUTHEAST WOODS COUNTY...OR 13 MILES WEST OF ALINE AT 235 PM CDT...MOVING NORTHEAST AT 15 MPH. WIND GUSTS AROUND 50 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 259 PM CDT SAT JUN 10 2006 OKZ006-102030- ALFALFA OK- 259 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CARMEN AT 259 PM CDT...MOVING NORTHEAST AT 30 MPH. OTHER THUNDERSTORMS WERE DEVELOPING NORTH OF HELENA. WINDS AROUND 55 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT SAT JUN 10 2006 OKZ011-102030- MAJOR OK- 301 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ORIENTA AT 301 PM CDT...MOVING NORTHEAST AT 25 MPH TOWARD CLEO SPRINGS. WINDS AROUND 55 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 317 PM CDT SAT JUN 10 2006 OKZ007-102045- GRANT OK- 317 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. STRONG THUNDERSTORMS WERE LOCATED 6 MILES SOUTH OF WAKITA AND 7 MILES NORTHWEST OF NASH AT 317 PM CDT...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 324 PM CDT SAT JUN 10 2006 OKZ006-011-102100- ALFALFA OK-MAJOR OK- 324 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND MAJOR COUNTIES. ISOLATED STRONG THUNDERSTORMS EXTENDED FROM GREAT SALT PLAINS LAKE TO JET...TO CLEO SPRINGS...AT 324 PM CDT...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 333 PM CDT SAT JUN 10 2006 OKZ007-102100- GRANT OK- 333 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MEDFORD TO 5 MILES NORTHWEST OF NASH AT 333 PM CDT...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 55 MPH ARE POSSIBLE. BURKE
The Vance AFB radar (KVNX), 51 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
3 thunderstorm wind. Local standard time, as filed.
The roof of a local cafe was partially blown off. A two foot diameter tree was downed. Tree limbs, 4-5 inches in diameter, were also snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515136, 5515137, 5515186.